MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM512.1
Medical Device Problem Code Misfocusing (1401)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 07/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A4-a6:unk.H6: work order search: no similar complaints within associated lots were found.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.1mm vicm512.1 implantable collamer lens of -8.5 diopter was implanted into the patient's left eye (os) on (b)(6) 2023.Toxic anterior segment syndrome (tass) was observed.Diagnostics was performed: iop, visual acuity, and casia.Rinderon was used for treatment.The problem was resolved.Status of the eye is stated, "anterior chamber abscess 3 weeks after surgery (1 aug) recovered (felt a little kp remaing on the lens) on 21 aug." cause of the event was the device with the lens not performing as intended.Reportedly, "found foreign objects on the lens when inserting".
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.H10 - prior supplemental mdr #1 should be n/a as it was submitted in error - was intended for another complaint.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Additional data: h3 - device evaluation: the lens was returned in liquid in a microcentrifuge vial with residue and debris on the lens.Visual inspection found the haptic broken and with fibre on the lens.Dimensional and functional inspection found the lens to be within specifications.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
800 royal oaks dr. suite210
monrovia, CA 91016
6263037902
MDR Report Key17786414
Report Number2023826-2023-04091
Device Sequence Number7491288
Product Code MTA
UDI-Device Identifier00840311300242
UDI-Public00840311300242
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberVICM512.1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2023
Supplement Date Received by Manufacturer11/27/2023
12/21/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date12/15/2023
12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45 - LOT# UNK; FOAM TIP PLUNGER - LOT# UNK; INJECTOR MODEL: MSI-PF - LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexMale